Letting go of lamotrigine

This afternoon I saw my GP and we discussed me cutting lamotrigine out of my life which would leave my with levothyroxine as a daily medication and sleeping pills and diazepam for occasional use.

He agreed to me doing it and, because the withdrawal effects can be severe, more severe than the side effects some people experience. I had no side effects when I started taking it and none since so I’m not looking forward to side effects but I’m not presuming that I’m going to get them.

It’s a slowish process building up to the right dose and I’m on a relatively low dose so I don’t have to take too many steps down to come off it and it should take about six months.

I have to take care to identify mood swings that are part of my stable instability as such and not presume that they are part of the withdrawals from lamotrigine. I may not be able to stop taking them successfully but anybody who is taking medication long term dreams of the day when they can stop.

I have the luxury (though I should not have to speak of it as a luxury) of having both the time and the space to take things slowly and deal with any trouble as it arises, if it does.

So wish me luck and hope fervently for me that by the end of October I will be free of bipolar medication for the first time in 22 years.